(NEUROTIN) DOES IT HELP SLEEP?

Discussion in 'Fibromyalgia Main Forum' started by wen, Aug 21, 2002.

  1. wen

    wen New Member

    DR. JUST PRESCRIBED NEUROTIN FOR HELP WITH SLEEP TODAY WILL BE SECOND NIGHT DOES THIS SEEM TO HELP YOU????
  2. wen

    wen New Member

    DR. JUST PRESCRIBED NEUROTIN FOR HELP WITH SLEEP TODAY WILL BE SECOND NIGHT DOES THIS SEEM TO HELP YOU????
  3. Kathryn

    Kathryn New Member

    Hi,
    I have been taking Neurontin for about 6 months now. I don't know if it really helps me sleep, as I still wake up 5 - 6 times a night, but I don't seem to have any side effects from it, and it does seem to give a little relief from the pain. Dr has prescribed two different sleeping meds that both kept me wide awake for the next 6 hours. Before I put in for my retirement I asked if I should take them before work so I wouldn't fall asleep in the middle of an intersection, but he thought that might not be a very good idea, so I quit taking them. Have to laugh about the little things or the big ones will drive me crazy. Good luck to you.
    Kathryn
  4. bubblegum

    bubblegum New Member

    My doctor also prescribed neurotin but before I filled it I searched messages on "neurotin" here at this site and after reading some of the side effects I opted not to take it. I can't remember which thread it was but one of the members here was having an awful time trying to get off the drug. The doctor said that it would help me sleep as well as help with the burning and cramping in my leg. As a last option down the road I may have to try it but for now I'd rather stick to the 1 soma I take at bedtime only when I really need it.
    Good Luck
    Sandy
  5. Jackie F

    Jackie F New Member

    The last post is interesting! But from my experience here as one of the oldest members of this site; It IS a very good medication for a a mjority of people!

    It has so many wonderful benefits that I often will suggest it to members. I perfer all natural--as often as possible. But this is a remarkable medication for so many reasons.

    It is said to help with the neuropathy that we all tend to suffer with, sooner or later.
    It seems to help, greatly in many, to relieve pain.
    It seems to help many sleep much better.
    It seems to help cut down on the little mini-seizures we tend to suffer. This is according to Cheney!

    For a majority of our members, it has more benefits than side effects.
    Next to ZMA--this is one medication that helps the majority vs the minority.

    Jackie F
  6. GEC

    GEC New Member

    I too have been prescribed Neurontin. I started at 100 mg a day and now i am up to 1500 mg. Everythng has been okay except for this week. i wake up absolutely exhausted and disoriented. i am not sure if this because of the meds, but i called my doc, and am waiting for a response. Maybe the dose os too high. How many milligrams are you starting with? every time i increase the dosage, i call the doc. did you get the same instructions? take care!

    gail
  7. donna

    donna New Member


    HI, I AM NEW TO THIS BOARD SO BEAR WITH ME.
    I HAVE BEEN TAKING NEUROTIN FOR THE PAST four YEARS. I WAS TAKING THIS MED FOR PAIN IN MY LEFT LEG FROM MY HIP TO MY FOOT. this was do to my 14th surgery on my knee. THIS MED WORKED GREAT AS I NO LONGER HAVE THE PAIN THAt shoots down my leg. this med takes a while to get use to. i have found it helps a lot with my sleeping. i was taking this med before i new i had fibro and lupus. i take a lot of meds everyday but i am sure everyone has different amounts. i was told they can up the dose to each persons body weight and what they can handle. they can up it slowly. IF YOU HAVE BEEN TAKING THIS MEDICINE FOR A FEW MONTHS THEY RECOMEND YOU NOT TO JUST STOP. i DO KNOW THAT YOU CANNOT STOP TAKING THIS MEDICINE COLD TURKEY. THAT CAN CAUSE SEZURES. i am not sure if i am alowed to say how much of that med i take. i take so many different ones now. i found out i have these illnesses a little over a year ago.
    i'm not sure any medicine will take away ALL our pain or allow us to sleep every night well.I DO BELIEVE THIS MED HELPS ME. THANKS FOR LISTENING, AND DON'T MIND MY SPELLING ERRORS.
    donna
  8. Tiana

    Tiana New Member

    I took it for neuropathy and it made me groggy all the time,but I guess it affects different people differently.
  9. bubblegum

    bubblegum New Member

    Here is the post that I was referring to:

    Need Neurontin Help Please 08/01/02 08:20 PM

    I have spent the past 2 nights searching your board and can not find my specific situation so I decided to post my question.
    I have been a FMS/CFS sufferer for many years and have been combing the internet since last August due to a problem that I am having getting off of Neurontin.
    I was started on Neurontin in March of 2001 for pain. In August of last year I tried to switch to another med because the Neurontin spaces me out, makes me have a lot of rage, have many mood swings, have gained 35 lbs and a couple of minor things. The doc tapered me off slowly and replaced the N with another anti-seizure med. I started itching and stinging all over my body after being off Neurontin for 2 days. We thought it was an allergic reaction to the new med so we d/c the new med and reintroduced the Neurontin.
    In December again the doc tapered me off over a 3 weeks period (I was on 2400 mg daily). On about the 2nd day the all over itching and stinging began again. This time there was no new med to blame the sx on. I stayed off the med for 3 weeks. I never stopped itching. I literally clawed blood. I could not sleep for days on end and would fall out exhausted for a couple of hours here and there. Docs gave me steroid shots, we tried Benadryl and still nothing helped. After 3 weeks the Neurontin was reintroduced and the itching and stinging immediately left and did not return. My doc told me that he had never heard of this reaction at all. He just told me to stay on the med. This is not an acceptable alternative for me. Nor is that an acceptable answer.
    I never had any stinging or itching prior to taking this med. There is no rash or skin eruptions of any sort. As I said, I have posted this question at websites and on support boards all over the internet and NO ONE has experienced this. All the doctors that I have spoke with say the tapering was done properly and that it rarely needs tapering anyway.
    I am at the end of my rope. Can ANYONE out there help me???


    When I read this I decided to wait until I had some more facts.
    Good Luck Wen
    BTW
    JackieF I believe I read that you had requested samples of neurontin and it made you feel creepy.
    [This Message was Edited on 08/22/2002]
  10. clueless

    clueless New Member

    I take neurontin for my peripheral neuropathy.I was havng problems feeling dizzy and disoriented and by taking the neurontin alone at noon time I discovered that was what was causing my problem. I have an up-coming appointment with my neurologist and am going to discuss it with him.I am hoping there is something I can take and that will work with my other meds and not affect me so badly. It apparently works well for other people but I have always had problems with medicine. I have not relied on it for sleep as I take klonopin for that problem. Good luck to you in your search for what works well for you.((((((hugs))))) to you.